MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION THV 1000-23 3F AORTIC BIO 23MM; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION THV 1000-23 3F AORTIC BIO 23MM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 1000-23
Medical Device Problem Codes Calcified (1077); Degraded (1153); Scratched Material (3020); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Aortic Regurgitation (1716)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been returned and analysis is in progress.Upon completion of analysis, a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 8 years and 8 months post implant of this 23mm bioprosthetic aortic valve, it was explanted due to regurgitation.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed pieces of the existing sewing ring and host tissue were received with the valve for analysis.Part of the sewing ring appeared to have been removed during the explant process.Due to the return condition, all leaflets were open.All leaflets were slightly stiff but flexible except where host tissue and/or calcification extend on the inflow and outflow.Tissue deterioration was noted on the inflow belly of one of the leaflets and appeared to be associated with calcification.Tissue deterioration was also noted on the leaflets adjacent to the suture line and appeared to be associated with calcification.Abrasions on the leaflets were associated with long suture tails on the sewing ring.One commissure was returned with the valve, with the top of the other two commissures was cut or torn during the explant process.Pannus remained attached to the existing sewing ring on the valve and the sewing ring pieces.An unknown amount of pannus may have been removed during the explant process.Radiography revealed calcification on the valve and remnant sewing ring pieces.Conclusions: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.As the valve was returned in a non-intact condition, the reported regurgitation cannot be duplicated properly.Based on the risk analysis and historical trend, cuspal tear and/or commissure dehiscence were the most common mechanisms which could lead to regurgitation.Calcification would be one of the common causes for these mechanisms, which is considered a patient-related condition.With the limited information obtained from the returned device, the leaflet abrasion could be traced to a long suture tail.With the return condition of the device, the reported issue could not be confirmed.H3: device evaluated? updated h6: coding updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
THV 1000-23 3F AORTIC BIO 23MM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9842643
Report Number2025587-2020-00803
Device Sequence Number742719
Product Code LWR
UDI-Device Identifier00613994868237
UDI-Public00613994868237
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P060025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2015
Device Model Number1000-23
Device Catalogue Number1000-23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight80